MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00565030
Medical Device Problem Code Device Stenosis (4066)
Health Effect - Clinical Codes Erosion (1750); Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Shock (2072); Vomiting (2144); Thrombosis/Thrombus (4440); Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/01/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.Approximated based on the month and year the article was published.Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block g2 literature source: bacopanos, et al."aortoduodenal fistula from duodenal stenting for malignant gastric obstruction" department of vascular and endovascular surgery; doi https://doi.Org/10.1016/j.Ejvsvf.2022.08.002.Block h6: imdrf device code a0106 captures the reportable event of stent obstruction within device.Imdrf patient code e2321 captures the reportable event of hypotension.Imdrf patient code e2401 captures the reportable event of collapse.Imdrf patient code e0506 captures the reportable event of minor hemorrhage.Imdrf patient code e0514 captures the reportable event of thrombosis.Imdrf patient code e2336 captures the reportable event of shock.Imdrf patient code e1032 captures the reportable event of vomiting.Imdrf patient code e2402 captures the reportable event of distention.Imdrf impact code f2302 captures the reportable event of received three units of packed red blood cells (prbc).Imdrf impact code f2303 captures the reportable event of received intravenous (iv) fluid resuscitation with prophylactic antibiotics was administered.Imdrf impact code f22 captures the reportable event of triphasic computed tomography angiogram (cta) identified locules of gas.Imdrf impact code f2203 captures the reportable event of angiography identified aortic narrowing.Imdrf impact code f19 captures the reportable event of patient was transferred to the interventional endovascular suite for emergency (evar).Imdrf impact code f2301 captures the reportable event of an occlusion balloon was placed within the thoracic aorta and gore bifurcate stent graft with an iliac artery limb extension on the left was implanted.Imdrf impact code f02 captures the reportable event of patient died at an external facility.
 
Event or Problem Description
Boston scientific became aware of events involving a wallflex duodenal stent through the article, "aortoduodenal fistula from duodenal stenting for malignant gastric obstruction," by eleni bacopanos, et al.Per the article, wallflex duodenal stents were implanted to treat gastric outflow obstruction secondary to metastatic adenocarcinoma.Indication was aortoduodenal fistula (adf) in all three patients.All patients presented with upper gastrointestinal (gi) bleeding and underwent endovascular aortic stent graft repair (evar), with temporary aortic balloon occlusion in one case.All cases were successful in achieving hemostasis.The first case, although initially complicated by acute stent thrombosis of the right iliac limb, was discharged to a rehabilitation facility and survived for two years.7 months post stent placement, the patient for the first case report, presented with hematemesis and collapse.Patient was in shock with distended abdomen and decreased hemoglobin count despite having received three units of packed red blood cells (prbc).Intravenous (iv) fluid resuscitation with prophylactic antibiotics was administered.Triphasic computed tomography angiogram was performed and results identified locules of gas within the retroperitoneal para-aortic soft tissue, in keeping with a fistulous communication with the duodenum.The patient was then transferred to the interventional endovascular suite for emergency evar.Bilateral percutaneous femoral access was obtained.Angiography was done and results identified aortic narrowing with thrombus at the level of the duodenal stent without pseudoaneurysm.An occlusion balloon was placed within the thoracic aorta for 10 minutes to reduce hypotension and gore bifurcate stent graft with an iliac artery limb extension on the left was implanted.The patient was discharged after five weeks to rehabilitation with lifelong oral moxifloxacin and died at an external facility.Patient's cause of death in unknown.
 
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.Approximated based on the month and year the article was published.Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block g2 literature source: bacopanos, et al."aortoduodenal fistula from duodenal stenting for malignant gastric obstruction" department of vascular and endovascular surgery; doi https://doi.Org/10.1016/j.Ejvsvf.2022.08.002.Block h6: imdrf device code a0106 captures the reportable event of stent obstruction within device.Imdrf patient code e2321 captures the reportable event of hypotension.Imdrf patient code e2401 captures the reportable event of collapse.Imdrf patient code e0506 captures the reportable event of minor hemorrhage.Imdrf patient code e0514 captures the reportable event of thrombosis.Imdrf patient code e2336 captures the reportable event of shock.Imdrf patient code e1032 captures the reportable event of vomiting.Imdrf patient code e2402 captures the reportable event of distention.Imdrf impact code f2302 captures the reportable event of received three units of packed red blood cells (prbc).Imdrf impact code f2303 captures the reportable event of received intravenous (iv) fluid resuscitation with prophylactic antibiotics was administered.Imdrf impact code f22 captures the reportable event of triphasic computed tomography angiogram (cta) identified locules of gas.Imdrf impact code f2203 captures the reportable event of angiography identified aortic narrowing.Imdrf impact code f19 captures the reportable event of patient was transferred to the interventional endovascular suite for emergency (evar).Imdrf impact code f2301 captures the reportable event of an occlusion balloon was placed within the thoracic aorta and gore bifurcate stent graft with an iliac artery limb extension on the left was implanted.Imdrf impact code f02 captures the reportable event of patient died at an external facility.Block h11: correction to the initial mdr in blocks d1 (brand name), d2a (common device name), d2b (product code), d4 (model number and unique identifier udi).
 
Event or Problem Description

Brand Name
WALLFLEX DUODENAL
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18581459
Report Number3005099803-2024-00107
Device Sequence Number6152782
Product Code MUM
UDI-Device Identifier08714729456506
UDI-Public08714729456506
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K062750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00565030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer02/19/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age51 YR
Patient SexMale